FDA Approves Label Changes for Anti-Seizure Drug Potiga
The US Food and Drug Administration (FDA) has approved changes to the drug label of the anti-seizure drug Potiga ( ezogabine ), underscoring risks of abnormalities to the retina in the eye, potential vision loss, and skin discoloration, all of which may become permanent.
Anti-Seizure Rx Potiga Linked to Retinal Abnormalities and Blue Skin Discoloration
The US Food and Drug Administration (FDA) is warning the public that the anti-seizure medication Potiga (ezogabine) can cause blue skin discoloration and eye abnormalities characterized by pigment changes in the retina. FDA does not currently know if these changes are reversible. All patients taking Potiga should have a baseline eye exam, followed by periodic eye exams. Pigment changes in the retina have the potential to cause serious eye disease with loss of vision. It is not yet known whether the retinal pigment changes caused by Potiga lead to visual impairment, although several pa...